I am on my 5th day of citalopram. I currently am taking 10mg but was prescribed 20mg, but the doctor told me I could take half so that is what I decided. I might just be paranoid and causing these problems myself but, I have noticed an increase in sex drive as well as strange bowel movements i.e. Strange colors-yellowish orange. Does citalopram cause other types of side effects like these not listed on the pamphlet included with the medication?
Increased sex drive and prolonged erection are some of the side effects and should subside in a few weeks. As for the stool I've never heard of that color. Lol. Usually its a real dark color. Like very black but not yellow or orange. Ask the pharmacist about it they will know.
Hi, as already stated, an increased sex drive can be a 'side effect', due to the increase of serotonin. There are many side effects that have been discussed on this site from Citalopram that aren't listed, but have occurred in more than 1 person, such as hair loss. I would, as already suggested, speak with your doctor or pharmacist re the colour of your stools...
Well the increased sex drive is good. There are several side effects that you might experience. May be anxiety, insomnia, loss of appetite, drowsiness. Don't think into it, you can create side effects in your brain placebo effect, just act like you are taking advil, but only take one a day obviously
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Citalopram - is this normal? I took 20mg the first day, but dropped to 10 as my side effects were to
Updated 18 Jul 2017 • 4 answers
Updated 11 Jun 2017 • 5 answers
Updated 20 Jan 2017 • 1 answer
Updated 28 May 2019 • 2 answers
Updated 10 Jun 2019 • 2 answers